MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported an observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to the diluted results.The calibration was valid and quality control (qc) recovered within the laboratory established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reports observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to the diluted result when using lot 541.An initial depressed result was obtained for the patient sample in question.The initial result was reported to the physician.The same sample was diluted (1:2 and 1:10) and retested on the original analyzer which obtained an elevated result.The elevated result was considered correct and issued on the corrected report to the physician.The same sample was also processed on an alternate method which recovered elevated result.There are no allegations of any patient harm resulting from the observed result discordance.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2025-00052 on 14-mar-2025.Additional information (15-may-2025): siemens completed investigation for a customer observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to the diluted result.Siemens reviewed the instrument data and observed that the higher recovery seen upon dilution is not due to a prozone (high dose hook) effect.As specified in the assay procedure section of the atellica im ca 19-9 instructions for use (ifu) sample and solid phase are incubated together, followed by washing, before the lite reagent is added.Therefore, any unbound ca 19-9 present will be washed away so unbound ca 19-9 will not decrease signal by binding the lite reagent.Siemens assessed the data in accordance with atellica im ca19-9 design verification, where individual sample auto-dilution recoveries were compared to manual dilution recoveries.The performance of aim ca19-9 dilution recovery is consistent with the performance at time of design verification.Further, the siemens technical operations investigation into aim ca19-9 dilution recovery shows that the current performance is consistent with performance at the time of design verification.Further review of dilution recovery shows it is possible that some patient samples may exhibit dilution over-recovery with mucin/mucin-like assays such as ca 19-9.Additionally, it is important to understand the intended use of the assay is for monitoring, not for screening.The assay provides results from 1.20 ¿ 700 u/ml.Only samples with levels >700 u/ml should be diluted before retesting.A review of the assay control system materials shows assay performance has remained within specification within the past 2 years.Siemens investigated ca 19-9 dilution-recovery performance across multiple reagent lots, which included both manual and auto 1:10 dilutions with medical decision pool (mdp) level 5, which is commutable to patient samples, high calibrator lots c941h, c943h and c945h and high dose patient samples.Further investigation demonstrated that the ca 19-9 assay has met accuracy specifications for all internal control materials tested during lot-qualification testing of lots released within the past two years.It is noted that dilution-recovery performance is not consistent across all samples, and it is possible that some patient samples may exhibit dilution over-recovery with mucin/mucin-like assays such as ca 19-9.The product's instructions for use (ifu) states "sample-dependent nonlinear dilutions can be observed." additionally, it is important to note that the atellica im ca19-9 ifu states that the assay is useful as an aid in monitoring the status of patients having confirmed pancreatic cancer who have levels of serum at some point exceeding the median concentration.The assay is not intended for screening purposes and should always be used in conjunction with all other clinical and laboratory data.The assay provides results from 1.20 ¿ 700 u/ml.Only samples with levels >700 u/ml should be diluted before re-testing.The reported issue is resolved by the customer choosing to dilute all samples >500 u/ml.There is no evidence of a reagent or instrument issue and are performing according to specifications.The customer is operational, and the reported issue is resolved by routine troubleshooting.No further evaluation of this device is required.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
ATELLICA IM CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21604095
Report Number1219913-2025-00052
Device Sequence Number14560459
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)10595541(17)250424
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number10595541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale